Alert archive / California / Wind Advisories in 2025
Wind Advisory 12, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Mar 15, 2025, 12:59 AM PDT for 9 counties in California. It took effect at Mar 16, 2025, 11:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2025, 12:59 AM PDT (07:59 UTC)
- In effect from
- Mar 16, 2025, 11:00 AM PDT
- Expired
- Mar 17, 2025, 2:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 78 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 8.0 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WWUS76 KMTR 150759 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 1259 AM PDT Sat Mar 15 2025 CAZ502>504-152200- /O.NEW.KMTR.WI.Y.0012.250316T1800Z-250317T0600Z/ Marin Coastal Range-Sonoma Coastal Range-North Bay Interior Mountains- 1259 AM PDT Sat Mar 15 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...The Marin Hills, Western Sonoma County Hills, and North Bay Interior Mountains. * WHEN...From 11 AM to 11 PM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DialH
5 follow-up statements
832 WWUS76 KMTR 152103 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 203 PM PDT Sat Mar 15 2025 CAZ502>504-161300- /O.CON.KMTR.WI.Y.0012.250316T1800Z-250317T0600Z/ Marin Coastal Range-Sonoma Coastal Range-North Bay Interior Mountains- 203 PM PDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...The Marin Hills, Western Sonoma County Hills, and North Bay Interior Mountains. * WHEN...From 11 AM to 11 PM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RGass
378 WWUS76 KMTR 160734 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 1234 AM PDT Sun Mar 16 2025 CAZ006-508>510-512-515-162200- /O.EXB.KMTR.WI.Y.0012.250317T0000Z-250317T0900Z/ San Francisco-San Francisco Bay Shoreline-San Francisco Peninsula Coast-East Bay Interior Valleys-Santa Cruz Mountains-East Bay Hills- 1234 AM PDT Sun Mar 16 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...The East Bay and San Francisco Bay Shoreline, The Santa Cruz Mountains, San Francisco, and San Francisco Peninsula Coast. * WHEN...From 5 PM this afternoon to 2 AM PDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ CAZ505-506-162200- /O.EXA.KMTR.WI.Y.0012.250316T1800Z-250317T0600Z/ Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys- 1234 AM PDT Sun Mar 16 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Coastal North Bay Including Point Reyes National Seashore and North Bay Interior Valleys. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ CAZ502>504-162200- /O.CON.KMTR.WI.Y.0012.250316T1800Z-250317T0600Z/ Marin Coastal Range-Sonoma Coastal Range-North Bay Interior Mountains- 1234 AM PDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...The Marin Hills, Western Sonoma County Hills, and North Bay Interior Mountains. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ DialH
963 WWUS76 KMTR 162011 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 111 PM PDT Sun Mar 16 2025 CAZ502>506-170600- /O.CON.KMTR.WI.Y.0012.000000T0000Z-250317T0600Z/ Marin Coastal Range-Sonoma Coastal Range-North Bay Interior Mountains-Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys- 111 PM PDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...The North Bay. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusts greater than 60 mph can be expected in the higher ridgelines and peaks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ CAZ006-508>510-512-515-170600- /O.CON.KMTR.WI.Y.0012.250317T0000Z-250317T0900Z/ San Francisco-San Francisco Bay Shoreline-San Francisco Peninsula Coast-East Bay Interior Valleys-Santa Cruz Mountains-East Bay Hills- 111 PM PDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...The East Bay and San Francisco Bay Shoreline, the Santa Cruz Mountains, San Francisco, and San Francisco Peninsula Coast. * WHEN...From 5 PM this afternoon to 2 AM PDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusts greater than 60 mph can be expected in the higher ridgelines and peaks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ RGass
242 WWUS76 KMTR 170546 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 1046 PM PDT Sun Mar 16 2025 CAZ502>506-170700- /O.EXP.KMTR.WI.Y.0012.000000T0000Z-250317T0600Z/ Marin Coastal Range-Sonoma Coastal Range-North Bay Interior Mountains-Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys- 1046 PM PDT Sun Mar 16 2025 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have diminished across the warned area and are no longer reaching Wind Advisory criteria. Gusty winds of 25 to 35 miles per hour are still possible overnight and Monday. $$ CAZ006-508>510-512-515-170900- /O.CON.KMTR.WI.Y.0012.000000T0000Z-250317T0900Z/ San Francisco-San Francisco Bay Shoreline-San Francisco Peninsula Coast-East Bay Interior Valleys-Santa Cruz Mountains-East Bay Hills- 1046 PM PDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...The East Bay and San Francisco Bay Shoreline, the Santa Cruz Mountains, San Francisco, and San Francisco Peninsula Coast. * WHEN...Until 2 AM PDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusts greater than 60 mph can be expected in the higher ridgelines and peaks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ DialH
947 WWUS76 KMTR 170847 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 147 AM PDT Mon Mar 17 2025 CAZ006-508>510-512-515-171000- /O.EXP.KMTR.WI.Y.0012.000000T0000Z-250317T0900Z/ San Francisco-San Francisco Bay Shoreline-San Francisco Peninsula Coast-East Bay Interior Valleys-Santa Cruz Mountains-East Bay Hills- 147 AM PDT Mon Mar 17 2025 ...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... Winds have diminished across the warned area and are no longer reaching Wind Advisory criteria. Gusty winds of 25 to 35 miles per hour are still possible this afternoon and evening. $$ DialH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 10:52 PM PDT, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 14, 10:52 PM PDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service San Francisco CA 1052 PM PDT Fri Mar 14 2025 ...New AVIATION... .SYNOPSIS... Issued at 854 PM PDT Fri Mar 14 2025 A few lingering showers overnight but mainly dry, breezy and cool behind todays frontal passage. Dry weather Saturday with seasonably cool daytime highs. Increasing clouds on Sunday but dry through the day ahead of the next front that will bring rain to the North Bay Sunday night and then spreading southward overnight into the Monday morning commute. Cool and showery Monday. The storm track shifts northward much of next week with mainly dry weather forecast though the tail end of of any fronts could bring some light rain to Sonoma county midweek. The pattern may turn wet again by next weekend. && .UPDATE... Issued at 854 PM PDT Fri Mar 14 2025 Beneficial rains today with just a few lingering showers left on the radar this evening. Activity will continue to decrease and move out of the area overnight. Rain totals today generally 0.25-0.75 with an inch for Kentfield. Water-year rain totals now running around 138% for Santa Rosa and roughly 100 percent of normal for SF with 77 PON for San Jose. Main theme for Saturday will be dry weather but fairly cool temps for mid March with highs generally in the 50s to lower 60s. When the sun peaks out it'll feel warm. A nice day for storm clean up and outdoor activities. The bulk of Sunday stays dry but with increasing clouds and winds ahead of the next front. One caveat will be some light rain chances for the North Bay as early as Sunday afternoon but steady rain holding off until Sunday evening for the North Bay and dry weather holding off through the day for areas south of the Golden Gate on Sunday. So after some unsettled but beneficial rainfall the weekend should be nice overall. Next front will move through Sunday night and likely lead to some commute issues for the Monday morning commute with wet roads. Monday will be similar to today with cool and showery conditions. High pressure to try and rebuild next week but storm track remains active just to our north with some hint of more rain chances by next weekend and through the end of the month. && .SHORT TERM... (This evening through Saturday) Issued at 1215 PM PDT Fri Mar 14 2025 Current radar showing isolated shower activity as the widespread rainfall associated with the weak warm front this morning has largely vacated. Isolated showers will continue into this afternoon as the cold front finally pushes through. A few flashes of lightning cannot be ruled out this afternoon as some limited instability exists thanks to surface heating and cold air remaining aloft. Most areas should start to dry out and see peeks of sun by the mid afternoon. Aside from the rain, expect breezy and cool conditions through the rest of the day. Beautiful weather Saturday as skies clear out and abundant sunshine warms us up by a couple of degrees. Winds should also be much more palatable Saturday afternoon as well, so all in all expected to be a decent day to be outside. && .LONG TERM... (Saturday night through next Thursday) Issued at 1215 PM PDT Fri Mar 14 2025 The storm door remains wide open through the extended period with a few chances for beneficial rainfall through the early half of next week. The first half of Sunday still looks to be a wonderful time to be outside if you're south of the SF Bay. North of the Bay will likely be seeing the start of the next system entering the region. This will be in the form of wind and rain beginning Sunday morning. The trend in timing has been pushing back a bit later, so if the timing trend holds, most of the rain will actually fall overnight. This system appears to be a fairly quick mover with a weak moisture tap, which means this event should be mostly beneficial with no significant flooding threat. Overall we are expecting around 0.25"- 1", with a little more possible in the North Bay mountains. The rain will start as steady stratiform precipitation before the cold front moves through early Monday and the mode switches to convection through Monday afternoon. With the 1000-500 mb thickness dropping below 534 dm, these clouds will be mostly above the freezing level, increasing the chance for high elevation snow, hail, and thunderstorms. Of course the limiting factor is drier air moving in simultaneously, which will work to inhibit all of the phenomena listed in the previous sentence. This drier air will cause the clouds to clear out. The clear skies, combined with the cold air mass will lead to a chilly start Tuesday. High pressure will continue to build in through the middle of the week. In the extended range, there is a chance for very light rain on Thursday, but overall the pattern will flatten out a bit, with a trend towards warmer and drier conditions as the month continues. && .AVIATION... (06Z TAFS) Issued at 1052 PM PDT Fri Mar 14 2025 Scattered showers continue to diminish across the region with the highest confidence in showers across the South Bay and Central Coast. CIGs and VIS generally remain VFR through the period but temporary lower CIGs / VIS may develop if a shower moves directly over the airport. Winds are generally on the downtrend and will continue to drop off through the remainder of the night with moderate west to southwest winds expected during the day tomorrow. Towards the end of the TAF period winds will shift more southerly ahead of our next incoming system arriving Sunday. Light rain remains possible over the North Bay on Saturday but confidence in showers impacting STS/APC is low. Vicinity of SFO...Radar shows a few showers in the vicinity of SFO with shower activity expected to continue to diminish overnight. Moderate west winds diminish overnight before becoming moderate west to southwest flow returns during the day tomorrow. Winds will gradually shift more southerly towards the end of the TAF period. SFO Bridge Approach...Similar to SFO. Monterey Bay Terminals...A few scattered showers continue along the Central Coast with low to moderate confidence that showers will be in the vicinity of MRY and SNS. Winds have eased and shifted more southwesterly with light, at times variable, winds expected overnight. Moderate west to northwest winds return during the day tomorrow before shifting more southerly again towards the end of the TAF period ahead of the next incoming system. && .MARINE... (Tonight through next Thursday) Issued at 506 PM PDT Fri Mar 14 2025 Ga force gusts along with rough seas are affecting the waters. Winds will reduce into the night but seas will remain elevated. Rough, hazardous, conditions persist through much of next week as a series of low pressure systems approach the area, bringing with it multiple rounds of elevated surf and fresh to strong winds. && .MTR WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && SHORT TERM...Behringer LONG TERM....Behringer AVIATION...Kennedy MARINE...RW Visit us at www.weather.gov/sanfrancisco Follow us on Facebook, X, and YouTube at: www.facebook.com/nwsbayarea x.com/nwsbayarea www.youtube.com/nwsbayarea
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:46 AM PDT | Gale Watch | MTR | 12 hr | |
| Mar 15, 2:46 AM PDT | Small Craft Advisory | MTR | 30 hr | |
| Mar 15, 2:46 AM PDT | Small Craft Advisory | MTR | 4 days | |
| Mar 15, 2:39 PM PDT | Gale Warning | MTR | 36 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.